New Jersey, 2012Flooding in New Jersey, December 27 to 30, 2012
December 27 to 30, 2012 · NWS PHI · 6 events in 6 counties and zones
Heavy rain caused poor drainage as well as flooding of streams and rivers in the central third of New Jersey. It had the greatest impact on waterways in Monmouth and Ocean Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused poor drainage as well as flooding of streams and rivers in the central third of New Jersey. It had the greatest impact on waterways in Monmouth and Ocean Counties. The runoff from the heavy rain also exacerbated the tidal flooding. Event precipitation totals averaged 1 to 3 inches, except averaged 2.5 to 6.0 inches in Monmouth and Ocean Counties. Many roadways were flooded. The rain spread south to north during the late morning and early afternoon on the 26th. It fell at its heaviest during the evening of the 26th into the early morning of the 27th. The rain ended between Midnight EST and 5 a.m. EST on the 27th.
The heavy rain and subsequent flooding was caused by a low pressure system that moved from Texas on Christmas Day northeast into the Tennessee Valley on the 26th. A secondary low pressure system formed in the Carolinas on the 26th and became the main low pressure system. This low moved northeast and passed through southern Delaware on the evening of the 26th and across southeast New Jersey overnight on the 26th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 26, 9:03 PM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Dec 26, 9:03 PM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 PM EST WED DEC 26 2012
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL CROSS THE REGION TONIGHT AND MOVE
OFF TOWARDS THE NORTHEAST THROUGH THURSDAY. HIGH PRESSURE WILL
BRIEFLY BUILD IN FOR FRIDAY AND MOVE TO OUR EAST BY EARLY SATURDAY.
ANOTHER LOW PRESSURE SYSTEM WILL TRACK ACROSS THE SOUTHEASTERN
UNITED STATES AND THEN UP THE MIDDLE ATLANTIC COAST ON SATURDAY. A
RETURN TO HIGH PRESSURE IS EXPECTED FOR SUNDAY AND MONDAY. A COLD
FRONT IS FORECAST TO CROSS THE REGION MONDAY NIGHT OR TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WINTRY WEATHER FIRST, THE TRANSITION TO SLEET AND FREEZING NORTH
IS CONTINUING. INITIALLY WITH THE SURGE OF WARM AIR ALOFT AND THEN
LATER BECAUSE OF THE LACK OF ICE IN THE CLOUDS. LITTLE IN THE WAY
OF ADDITIONAL SNOW (LESS THAN ONE INCH) IS EXPECTED. IN THE
POCONOS AND SUSSEX COUNTY NEW JERSEY TEMPERATURES ARE NOT EXPECTED
TO GET ABOVE FREEZING. ADDITIONAL WATER EQUIVALENT OF AROUND ONE
QUARTER OF AN INCH LIKELY.
IN THE NEXT TIER WHERE ADVISORIES ARE IN EFFECT, THERE ARE POCKETS
OF FREEZING RAIN AND SLEET CONTINUING. WE BELIEVE TEMPERATURES
WILL CONTINUE TO RISE, BUT WILL KEEP THE ADVISORY GOING UNTIL THIS
OCCURS.
FOR THE WIND, WE WILL DROP THE ADVISORIES SOUTH OF ATLANTIC
COUNTY. THE LLJ IS OVER THE HIGH WIND WARNING AREA CURRENTLY AND
WE HAVE HAD SEVERAL REPORTS OF 60 MPH PLUS GUSTS.
PRECIPITATION OVERALL IS ON THE DOWNSIDE AND MOST OF THE HEAVIEST
PRECIPITATION SHOULD BE OUT OF OUR CWA BY 06Z. WE LOADED IN THE HI
RES WRF-NMMB WHICH HAS HANDLED SFC TEMPS THE CLOSEST TODAY FOR
TEMPERATURE ADJUSTMENTS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
WE EXPECT PRECIPITATION TO BE ON THE WANE ON THURSDAY, WITH
LINGERING RAIN NORTHWEST CHANGING BACK TO SNOW SHOWERS. WINDS SHOULD
BE FAIRLY ROBUST ON THURSDAY, ALTHOUGH THE LOWER LEVEL JET WILL NOT
BE AS STRONG AS IT WILL BE IN THE NEAR TERM. ANOTHER WIND ADVISORY
MAY BE ISSUED FOR PARTS OF THE AREA. TEMPERATURES ARE A
CONTINUITY/GUIDANCE BLEND.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
NOT MANY CHANGES MADE TO THE EXTENDED DUE TO ONGOING WEATHER
CONDITIONS TODAY. UPDATED THE GRIDS AND BLENDED MODEL GUIDANCE WITH
CONTINUITY THROUGH SATURDAY AND THEN BLENDED HPC GUIDANCE ALONG WITH
CONTINUITY FOR SUNDAY THROUGH THE END OF THE PERIOD.
WEAK HIGH PRESSURE BUILDS IN FOR FRIDAY AND EARLY SATURDAY. THE NEXT
STORM SYSTEM DEVELOPS ACROSS THE SOUTHEASTERN UNITED STATES AND
TRACKS UP THE MIDDLE ATLANTIC COAST ON SATURDAY. STILL SOME TIMING
ISSUES WITH THIS STORM AND WITH VARIABILITY AMONGST THE MODELS AS TO
THE STRENGTH AND DEPTH OF THE LOW, DIDN'T WANT TO GET CUTESY WITH
THE WEATHER GRIDS. STUCK WITH A RAIN/SNOW FORECAST FOR NOW. BASED ON
THE LATEST MODEL GUIDANCE, THE BEST CHANCES FOR MEASURABLE
PRECIPITATION TO FALL LOOKS TO BE THROUGH THE I-95 CORRIDOR, SOUTH
AND EAST. HOWEVER, MODEL CONSENSUS CONTINUES TO INDICATE THAT WE
WILL SEE SNOW THROUGH OUR ENTIRE FORECAST AREA THROUGH EARLY SUNDAY
AND WE HAVE INCREASED THE POPS TO LIKELY ACROSS THE AREA. ANY
LINGERING SNOW SHOWERS SHOULD TAPER OFF ON SUNDAY AS THE SYSTEM
MOVES OFF TOWARDS THE CANADIAN MARITIMES.
HIGH PRESSURE THEN BUILDS IN FOR SUNDAY AND MONDAY WITH A COLD FRONT
EXPECTED TO MOVE ACROSS THE REGION MONDAY NIGHT OR TUESDAY.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
WITH THE LATEST 00Z TAFS, KABE WILL HAVE FREEZING RAIN INTO THIS
EVENING BEFORE WE CHANGE THEM OVER TO RAIN. ALL OTHER TAF SITES
JUST RAIN.
DURING THIS EVENING THE LAST BAND OF HEAVIER RAIN WILL MOVE
THROUGH WITH CIGS ALONG THE MVFR AND IFR THRESHOLD AND VSBYS
DROPPING TO IFR WHEN THE HEAVIER RAIN MOVES THRU. LLWS WILL BE
CONTINUED AS A LLJ WILL AVERAGE AROUND 60KTS FROM THE E OR SE.
OVERNIGHT LIGHTER RAIN IS FORECAST WITH CIGS REMAINING NEAR THE
MVFR AND IFR THRESHOLD, BUT PREVAILING VSBYS SHOULD BE MVFR. WINDS
ARE FORECAST TO SLOWLY BACK TO THE NORTH AND NORTHWEST WITH LESS
GUSTINESS AS THE LLJ LIFTS TO THE NORTHEAST.
RAIN SHOULD END ON THURSDAY MORNING AS VSBYS BECOME VFR. CIGS
SHOULD AVERAGE MVFR AND SLOWLY IMPROVE TO VFR BY AFTERNOON.
NORTHWEST WINDS WILL START INCREASING WITH GUSTINESS LIKELY
BETWEEN 20 AND 30 KTS.
ON THURSDAY AFTERNOON, VFR CIGS ARE FORECAST AND WINDS SHOULD ALSO
INCREASE FROM THE NORTHWEST WITH SUSTAINED SPEEDS CLOSE TO 20 KTS
AND PEAK GUSTS EXCEEDING 30 KTS.
OUTLOOK...
THURSDAY NIGHT THROUGH FRIDAY...VFR CONDITIONS EXPECTED. NORTHWEST
WINDS 15-25 KNOTS WITH GUSTS 30-35 KNOTS THURSDAY NIGHT, DIMINISHING
TO 10-20 KNOTS ON FRIDAY. WINDS WILL DIMINISH FURTHER FRIDAY
EVENING.
SATURDAY...VFR CONDITIONS EXPECTED AT THE START OF THE DAY WITH
SUB-VFR CONDITIONS EXPECTED THROUGH THE AFTERNOON AND EVENING.
TIMING REMAINS AN ISSUE WITH RESPECT TO PRECIPITATION AND STRENGTH
OF THE WINDS. SNOW IS EXPECTED TO FALL ACROSS THE REGION AND AFFECT
THE TERMINALS.
SUNDAY AND MONDAY...MAINLY VFR CONDITIONS EXPECTED. SOME FLURRIES OR
SNOW SHOWERS MAY AFFECT THE NORTHWESTERN TERMINALS /KABE TO KRDG/ ON
SUNDAY. NORTHWEST WINDS 15-20 KNOTS WITH GUSTS AROUND 30 KNOTS CAN
BE EXPECTED ON SUNDAY...BECOMING MORE WESTERLY 10-15 KNOTS ON MONDAY.
&&
.MARINE...
THERE MAY BE A LULL IN THE GALES SOUTH TONIGHT, BUT WITH A RAMP UP
EXPECTED DURING THE DAY ON THURSDAY, WILL MAKE NO HEADLINE CHANGES.
WE HAVE EXTENDED THE GALE WARNING THROUGH THURSDAY OVER THE SOUTHERN
ATLANTIC WATERS AND DELAWARE BAY, AND WE HAVE MAINTAINED THE STORM
WARNING OVER THE NORTHERN ATLANTIC WATERS THROUGH 6 AM EST THURSDAY.
IT MAY BE DOWNGRADED TO A GALE WARNING BEFORE THEN. THE LOW LEVEL
JET IS QUITE ROBUST THROUGH THE EVENING (ESPECIALLY NORTHEAST), AND
IT RUNS IN EXCESS OF 35 KNOTS IN THE COLD AIR ADVECTION ON THURSDAY.
THERE MAY BE A LULL IN THE JET AND THE SURFACE WINDS OVERNIGHT
TONIGHT. SEAS TONIGHT IN EXCESS OF 15 FEET ARE POSSIBLE IN THE STORM
WARNING REGION. THEY WILL APPROACH 15 FEET OVER THE SOUTHERN
ATLANTIC WATERS TONIGHT, AND ALL ATLANTIC SEAS WILL SUBSIDE A BIT
THROUGH THURSDAY. SEAS OVER THE BAY GENERALLY WILL RANGE FROM 3 TO 6
FEET.
OUTLOOK...
GALE FORCE GUSTS WILL START TO DIMINISH THURSDAY EVENING AND BECOME
SMALL CRAFT CONDITIONS ON FRIDAY. BOTH WINDS AND SEAS WILL DECREASE
THROUGH THE DAY ON FRIDAY AND FALL BELOW SMALL CRAFT ADVISORY LEVELS
BY FRIDAY AFTERNOON AS THE PRESSURE GRADIENT WEAKENS ACROSS THE
REGION.
HIGH PRESSURE WILL BUILD ACROSS THE AREA ON FRIDAY AND KEEP US
HEADLINE FREE THROUGH MOST OF SATURDAY. A COASTAL STORM IS SLATED TO
ARRIVE OVER THE WEEKEND, IMPACTING THE AREA WATERS STARTING SATURDAY
EVENING. WITH DISAGREEMENT AMONGST THE MODEL GUIDANCE AS TO THE
STRENGTH AND TRACK OF THE SYSTEM, THE DETAILS REMAIN A LITTLE FUZZY.
EXPECT AND INCREASE IN WINDS AND SEAS AS THE SYSTEM APPROACHES AND
AT LEAST SMALL CRAFT ADVISORIES LOOK LIKE THEY WILL BE NEEDED. A
PERIOD OF GALE FORCE GUSTS ALSO LOOKS POSSIBLE FOR A PERIOD OF TIME
ON SUNDAY. BOTH WINDS AND WAVES WILL GRADUALLY DIMINISH BEHIND THIS
SYSTEM BUT A DECENT PRESSURE GRADIENT LOOKS TO REMAIN ACROSS THE
AREA AND SMALL CRAFT ADVISORY LEVEL WINDS MAY REMAIN ON THE OPEN
WATERS THROUGH AT LEAST MONDAY.
&&
.HYDROLOGY...
MODELS HAVE FAIRLY CONSISTENTLY SHOWN ABOUT 1.25 TO 2.25 INCHES OF
LIQUID OVER THE WATCH AREA, AND THE HEADWATER GUIDANCE AND THE
HIGHER END OF THE AFOREMENTIONED QPF SUPPORT MAINTAINING THE WATCH.
THE RIVER FORECAST CENTER HAS INDICATED THAT FLOODING MAY BE
CONFINED TO STREAMS AND THE SMALLER RIVERS.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD WARNING WAS ISSUED AROUND RARITAN BAY AND MONMOUTH
COUNTY FOR THE MORNING HIGH TIDE. A COASTAL FLOOD ADVY WAS ISSUED
FOR OCEAN COUNTY FOR THE SAME HIGH TIDE. FURTHER SOUTH, WE HAVE
UPDATED THE COASTAL FLOOD ADVISORY TO ALSO INCLUDE KENT DE &
CUMBERLAND NJ COUNTIES DUE TO EXPECTED HIGHER LEVELS IN THE
DELAWARE BAY. THE REMAINDER OF THE COASTAL FLOOD ADVISORY IS FOR
HYBRID FLOODING, TIDES AND HEAVY RAIN RUNOFF IN THE TIDAL DELAWARE
RIVER FOR THE OVERNIGHT HIGH TIDE CYCLE.
FOR THE NEXT, THURSDAY MORNING HIGH TIDE CYCLE THE WINDS WILL BE
BLOWING OFFSHORE OVER THE SOUTHERN WATERS SO NO ADDITIONAL TIDAL
FLOODING IS EXPECTED. THERE HAS TO BE A PIVOT POINT IN ALL OF
THIS ALONG THE NEW JERSEY COAST WHICH FOR NOW WE HAVE THE BEST
CONFIDENCE IN OCEAN COUNTY.
AS FOR CHESAPEAKE BAY, TIDAL DEPARTURES ARE AROUND A FOOT AND A HALF.
THIS HIGH TIDE CYCLE PASSED WITHOUT A PROBLEM. THE GUIDANCE DOES
THE SAME WITH THE NEXT HIGH TIDE CYCLE AT TOLCHESTER BEACH ON
THURSDAY MORNING, BUT BY THEN THE BAY SHOULD START DRAINING, SO
PREFER TO SEE HOW THE TIDES TRANSPIRE OVERNIGHT AND JUST LEAVE THE
CHANCE IN THE HWO.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THURSDAY MORNING FOR PAZ070-071-101>106.
WINTER WEATHER ADVISORY UNTIL 7 AM EST THURSDAY FOR PAZ060>062.
COASTAL FLOOD ADVISORY UNTIL 4 AM EST THURSDAY FOR PAZ070-071.
WINTER STORM WARNING UNTIL NOON EST THURSDAY FOR PAZ054-055.
NJ...FLOOD WATCH THROUGH THURSDAY MORNING FOR NJZ008>010-012-015-
017>019.
WINTER WEATHER ADVISORY UNTIL 7 AM EST THURSDAY FOR NJZ007-008.
COASTAL FLOOD ADVISORY UNTIL 4 AM EST THURSDAY FOR NJZ016>019-
021.
HIGH WIND WARNING UNTIL 1 AM EST THURSDAY FOR NJZ012>014-020-
026.
COASTAL FLOOD ADVISORY FROM 5 AM TO 10 AM EST THURSDAY FOR
NJZ020-026.
WINTER STORM WARNING UNTIL NOON EST THURSDAY FOR NJZ001.
WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR NJZ022-025-027.
COASTAL FLOOD WARNING FROM 5 AM TO 10 AM EST THURSDAY FOR
NJZ012>014.
DE...FLOOD WATCH THROUGH THURSDAY MORNING FOR DEZ001.
COASTAL FLOOD ADVISORY UNTIL 4 AM EST THURSDAY FOR DEZ001-002.
MD...NONE.
MARINE...GALE WARNING UNTIL 6 PM EST THURSDAY FOR ANZ430-431-452>455.
STORM WARNING UNTIL 6 AM EST THURSDAY FOR ANZ450-451.
&&
SYNOPSIS...MEOLA
NEAR TERM...GIGI/SZATKOWSKI
SHORT TERM...DELISI
LONG TERM...MEOLA
AVIATION...GIGI/SZATKOWSKI/MEOLA
MARINE...DELISI/MEOLA
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Dec 27, 12:32 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1232 AM EST THU DEC 27 2012
NJZ001-PAZ054-055-280545-
SUSSEX-CARBON-MONROE-
1232 AM EST THU DEC 27 2012
...WINTER STORM WARNING IN EFFECT UNTIL NOON EST TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ008-280545-
MORRIS-
1232 AM EST THU DEC 27 2012
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ007-PAZ060>062-280545-
WARREN-BERKS-LEHIGH-NORTHAMPTON-
1232 AM EST THU DEC 27 2012
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ009-010-280545-
HUNTERDON-SOMERSET-
1232 AM EST THU DEC 27 2012
...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHWEST NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ101-103-105-280545-
WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
1232 AM EST THU DEC 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
NORTHEAST WINDS COULD GUSTS TO AROUND 40 MPH AT TIMES EARLY THIS
MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ102-104-106-280545-
EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
1232 AM EST THU DEC 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
NORTHEAST WINDS COULD GUSTS TO AROUND 40 MPH AT TIMES EARLY THIS
MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ015-280545-
MERCER-
1232 AM EST THU DEC 27 2012
...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ012-280545-
MIDDLESEX-
1232 AM EST THU DEC 27 2012
...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING...
...COASTAL FLOOD WARNING IN EFFECT FROM 5 AM TO 10 AM EST THIS
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-002-NJZ016-021-280545-
NEW CASTLE-KENT-SALEM-CUMBERLAND-
1232 AM EST THU DEC 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
NORTHEAST WINDS COULD GUSTS TO AROUND 40 MPH AT TIMES EARLY THIS
MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MINOR TIDAL FLOODING IS POSSIBLE WITH THE HIGH TIDE CYCLE AROUND
NOON ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ017>019-PAZ070-071-280545-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
1232 AM EST THU DEC 27 2012
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MINOR TIDAL FLOODING IS POSSIBLE WITH THE HIGH TIDE CYCLE AROUND
NOON ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ020-026-280545-
OCEAN-COASTAL OCEAN-
1232 AM EST THU DEC 27 2012
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM TO 10 AM EST THIS
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ003-004-NJZ022>025-027-280545-
INLAND SUSSEX-DELAWARE BEACHES-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
1232 AM EST THU DEC 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
NORTHEAST WINDS COULD GUSTS TO AROUND 40 MPH AT TIMES EARLY THIS
MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MINOR TIDAL FLOODING MAY OCCUR DURING THE HIGH TIDE CYCLE THURSDAY
MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ013-014-280545-
WESTERN MONMOUTH-EASTERN MONMOUTH-
1232 AM EST THU DEC 27 2012
...COASTAL FLOOD WARNING IN EFFECT FROM 5 AM TO 10 AM EST THIS
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ008-012-015-019-020-280545-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
1232 AM EST THU DEC 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.
.DAY ONE...TONIGHT.
NORTHEAST WINDS COULD GUSTS TO AROUND 40 MPH AT TIMES EARLY THIS
MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MINOR TIDAL FLOODING MAY OCCUR DURING THE HIGH TIDE CYCLE
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-280545-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1232 AM EST THU DEC 27 2012
...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WEST-NORTHWEST WINDS MAY GUST TO GALE FORCE THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 26, 7:41 PM EST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
741 PM EST WED DEC 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND GST LEWES 38.78N 75.15W
12/26/2012 M59 MPH SUSSEX DE NOS PLATFORM
&&
EVENT NUMBER PHI1200901
AGLocal storm report, Dec 26, 7:43 PM EST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
743 PM EST WED DEC 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM NON-TSTM WND GST DOVER AFB 39.13N 75.47W
12/26/2012 M64 MPH KENT DE ASOS
&&
EVENT NUMBER PHI1200902
AGLocal storm report, Dec 26, 8:55 PM EST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
855 PM EST WED DEC 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM NON-TSTM WND GST TUCKERTON SHORES 39.61N 74.32W
12/26/2012 M66 MPH OCEAN NJ WEATHER FLOW
&&
EVENT NUMBER PHI1200903
HEAVENERSpecial weather statement, Dec 27, 12:11 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1211 AM EST THU DEC 27 2012
NJZ010-012>014-020-270615-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-
INCLUDING THE CITIES OF...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...
SANDY HOOK...JACKSON
1211 AM EST THU DEC 27 2012
...STRONG WIND GUSTS ARE EXPECTED TO MOVE THROUGH MIDDLESEX...MONMOUTH
AND OCEAN COUNTIES THROUGH 100 AM...
LOOK FOR EAST TO NORTHEAST WINDS TO GUST OVER 50 MPH AT TIMES
ACROSS PORTIONS OF NORTH CENTRAL AND EASTERN NEW JERSEY THROUGH
100 AM. THE STRONGEST WINDS ARE EXPECTED ACROSS COASTAL SECTIONS
OF MONMOUTH COUNTY...WHERE GUSTS MAY TOP 60 MPH.
WINDS WILL SLOWLY START TO DIMINISH ACROSS THE REGION DURING THE
EARLY MORNING HOURS.
HAYES
Flood, Hunterdon
- When
- December 27, 12:41 AM EST to 5:46 AM EST
- Where
- Hunterdon County, Reaville to 0.74 mi N of Wertsville
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 40.480, -74.820
The Neshanic River at Reaville (East Amwell Township) was above its 5 foot flood stage from 1241 a.m. EST through 546 a.m. EST on the 27th. It crested at 5.83 feet at 245 a.m. EST. Event precipitation totals included 1.31 inches in Flemington and 1.14 inches in Readington.
Flood, Monmouth
- When
- December 27, 12:54 AM EST to December 28, 12:00 AM EST
- Where
- Monmouth County, Sea Girt to 0.92 mi E of Rumson
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.130, -74.030
In addition to river flooding, the heavy rain caused flooding of many major roadways in Monmouth County. New Jersey State Route 35 was closed in Holmdel Township, Northbound U.S. Route 9 and all of New Jersey State Route 33 were closed in Howell Township and New Jersey State Route 71 in Sea Girt was also closed..
The Big Brook at Marlboro was above its 18 foot flood stage from 1254 a.m. EST through 250 a.m. EST on the 27th. It crested at 18.62 feet at 2 a.m. EST. The Shark River in Neptune City was above its 6 foot flood stage from 237 a.m. EST through 1045 a.m. EST on the 27th . It crested at 6.67 feet at 445 a.m. EST. The Swimming River in Red Bank was above its 6 foot flood stage from 136 a.m. EST through 307 p.m. EST on the 27th. It crested at 7.11 feet at 6 a.m. EST. The Manasquan River at Squankum had moderate flooding and was above its 7.5 foot flood stage from 153 a.m. EST through 1131 p.m. EST on the 27th. It crested at 9.75 feet at 1 p.m. EST. Farther downstream, the Manasquan River at Allenwood was above its 14.5 foot flood stage from 448 a.m. EST on the 27th through Midnight EST on the 28th. It crested at 16.43 feet at 215 p.m. EST on the 27th.
Event precipitation totals included 5.90 inches in Howell, 4.12 inches in Eatontown, 3.94 inches in Belmar, 3.81 inches in Red Bank, 3.48 inches in Freehold and Fair Haven, 3.45 inches in Sea Girt and 3.33 inches in Manalapan.
Flood, Middlesex
- When
- December 27, 1:00 AM EST to 6:00 AM EST
- Where
- Middlesex County, 1.31 mi NW of Monmouth Jct to 2.82 mi ENE of Laurence Harbor
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.394, -74.567
Heavy rain caused flooding along many major roadways in northeastern Middlesex County and exacerbated the tidal flooding along Raritan Bay and the Arthur Kill. Flooding caused jughandle closures on U.S. Route 1 in South Brunswick Township and lane closures of New Jersey State Route 18 in East Brunswick Township. Roadway flooding also occurred in Woodbridge Township .Event precipitation totals included 2.24 inches in Woodbridge, 1.83 inches in East Brunswick, 1.80 inches in South Brunswick and 1.78 inches in New Brunswick.
Flood, Ocean
- When
- December 27, 5:16 AM EST to December 30, 4:00 AM EST
- Where
- Ocean County, 0.07 mi W of Greenville to 0.58 mi E of Lakewood
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.100, -74.171
The heavy rain caused roadway and river flooding in northeastern Ocean County in particular. In Lakewood Township, both directions of New Jersey State Route 70 near Union Avenue were flooded and closed. In Toms River Township, both North Bay and New Hampshire Avenues were flooded and closed. The North Branch of the Metedeconk River at Lakewood had moderate flooding and was above its 8 foot flood stage from 516 a.m. EST through 11 p.m. EST on the 27th. It crested at 9.45 feet at 930 a.m. EST. The Toms River at Toms River was above its 8 foot flood stage from 315 p.m. EST on the 27th through 4 a.m. EST on the 30th. It crested at 9.37 feet at 415 p.m. EST on the 28th. Event precipitation totals included 5.42 inches in Berkeley Township, 3.98 inches in Stafford Township, 3.83 inches in Brick Township, 2.56 inches in Point Pleasant and 2.55 inches in Jackson Township.
Flood, Somerset
- When
- December 27, 5:33 AM EST to December 29, 2:07 AM EST
- Where
- Somerset County, 1.44 mi ENE of Griggstown to 1.66 mi E of Griggstown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.458, -74.595
The Millstone River in Griggstown was above its 10 foot flood stage from 533 a.m. EST on the 27th through 207 a.m. EST on the 29th. It crested at 11.68 feet at 8 p.m. EST on the 27th. The Griggstown Causeway was closed. Event precipitation totals included 1.49 inches in Peapack, 1.41 inches in Montgomery Township and 1.35 inches in Hillsborough Township.
Flood, Burlington
- When
- December 27, 3:45 PM EST to December 29, 9:45 AM EST
- Where
- Burlington County, 2.04 mi NNE of Chatsworth to 2.74 mi S of Mt Holly
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.847, -74.515
The North Branch of the Rancocas Creek at Pemberton was above its 2.5 foot flood stage from 845 p.m. EST on the 27th through 945 a.m. EST on the 29th. It crested at 2.56 feet at 945 a.m. EST on the 28th. The McDonald’s Branch in Woodland Township was above its 1.7 foot flood stage from 345 p.m. EST through 944 p.m. EST on the 27th. It crested at 1.71 feet at 4 p.m. EST. Event precipitation totals included 2.98 inches in Oswego Lake, 2.21 inches in Tabernacle, 2.20 inches in Pemberton, 2.00 inches in Southampton, 1.97 inches in Lumberton, 1.85 inches at the McGuire Air Force Base, 1.73 inches in Mount Laurel and 1.59 inches in Westampton.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood in Maine, December 27, 2012$44,000 · 2 events
- Winter Weather in South Dakota, December 27 to 28, 201222 events
- Winter Storm in Maine, December 27 to 28, 201217 events
- Winter Storm in Maine, December 27 to 28, 201214 events
- High Surf in Hawaii, December 27 to 31, 201211 events
- Winter Weather in Minnesota, December 27 to 28, 20128 events
- Winter Weather in Iowa, December 27 to 28, 20128 events
- Strong Wind in New Jersey, December 27, 2012$10,000 · 7 events
- Strong Wind in Delaware, December 27, 2012$5,000 · 4 events
- High Wind in Rhode Island, December 27, 201253 kt wind · 3 events
- High Wind in West Virginia, December 27, 2012$5,000 · 55 kt wind · 2 events
- Heavy Snow in Nebraska, December 27 to 28, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 426582, 426585, 426584, 426591, 426580, 426589.